Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2011, 2:33 AM CDT for Divide County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 2:33 AM CDT (07:33 UTC)
- Expired
- Jun 7, 2011, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Divide County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS53 KBIS 070733
SVRBIS
NDC023-070830-
/O.NEW.KBIS.SV.W.0014.110607T0733Z-110607T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
233 AM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 330 AM CDT
* AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES SOUTHWEST OF CROSBY...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSBY AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4901 10342 4900 10314 4901 10305 4900 10297
4899 10296 4863 10326 4864 10328 4864 10365
4901 10346
TIME...MOT...LOC 0733Z 204DEG 16KT 4867 10348
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON3 follow-up statements
611
WWUS53 KBIS 070757
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
257 AM CDT TUE JUN 7 2011
NDC023-070830-
/O.CON.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
257 AM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE
COUNTY UNTIL 330 AM CDT...
AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF CROSBY...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CROSBY AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4870 10320 4877 10358 4901 10346 4901 10342
4900 10314 4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0757Z 210DEG 21KT 4882 10334
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON412
WWUS53 KBIS 070814
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
314 AM CDT TUE JUN 7 2011
NDC023-070830-
/O.CON.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
314 AM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DIVIDE COUNTY UNTIL 330 AM CDT...
AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF CROSBY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DIVIDE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4878 10314 4895 10340 4901 10334 4900 10314
4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0814Z 213DEG 28KT 4895 10315
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON111
WWUS53 KBIS 070826
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT TUE JUN 7 2011
NDC023-070836-
/O.EXP.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
326 AM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIVIDE COUNTY
WILL EXPIRE AT 330 AM CDT/230 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH
THIS THUNDERSTORM OVER FAR NORTHEAST DIVIDE COUNTY THROUGH 345 AM
CDT.
LAT...LON 4878 10314 4895 10340 4901 10334 4900 10314
4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0826Z 213DEG 28KT 4903 10307
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:38 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 11:38 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1138 PM CDT MON JUN 6 2011 .UPDATE...POPS/WX. && .DISCUSSION...WATCHING A COUPLE OF AREAS OF SHOWERS AND THUNDERSTORMS BEGINNING TO CROSS OVER FROM THE SOUTHERN BORDER. BEST HAIL CAPE PER SPC MESO ANALYSIS IS IN THIS AREA. WILL CONTINUE TO MONITOR THESE STORMS CLOSELY OVER THE NEXT SEVERAL HOURS. ELSEWHERE...SHOWERS AND THUNDERSTORMS OVER NORTHEAST MONTANA ARE EXTENDING FURTHER EAST CLOSE TO THE BORDER. THE NAM H85-H3 OMEGA MAX VERIFYING WELL WHERE WE HAVE THE AREAS OF CONVECTION. THE NAM SLIDES AN OMEGA MAX AREA INTO MINOT AND GARRISON AFTER MIDNIGHT THROUGH 12Z TUESDAY...AND THIS COINCIDES WELL WITH WHERE HPC MAX QPF IS FORECAST. WILL FOLLOW THIS FOR THE UPDATE AND CONTINUE TO WATCH FOR POTENTIAL OF HEAVY RAIN ALONG WITH SCATTERED THUNDERSTORMS IN THE NORTH...AND SCATTERED THUNDERSTORMS...SOME SEVERE...SOUTH AND WEST. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. IN HEAVIER RAIN SHOWERS AND THUNDERSTORMS...EXPECT LOW VFR TO MVFR CEILINGS. OTHERWISE LOW VFR CEILINGS OVER THE AERODROMES WILL BE THE RULE. A COLD FRONT WILL PASS THROUGH TUESDAY AFTERNOON...WITH A SOLID AREA OF MVFR CEILINGS COMING IN BEHIND IT FOR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS
Hazardous weather outlook, Jun 7, 12:04 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1204 AM CDT TUE JUN 7 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1204 AM CDT TUE JUN 7 2011 /1104 PM MDT MON JUN 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WITH SOME POSSIBLY SEVERE. HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS ARE THE MAIN THREAT. THE HEAVY RAIN WOULD BE MOST LIKELY TO OCCUR OVER NORTHERN NORTH DAKOTA...WITH THE HIGHEST THREAT OF LARGE HAIL AND DAMAGING WINDS OVER SOUTHERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS TUESDAY. SOME THUNDERSTORMS MAY BE SEVERE OVER CENTRAL AND SOUTHERN NORTH DAKOTA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER WESTERN NORTH DAKOTA WEDNESDAY NIGHT AND THURSDAY. A CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. KS
In the hours before
Special weather statement, Jun 6, 11:21 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1121 PM CDT MON JUN 6 2011 NDZ044-070500- ADAMS ND- 1021 PM MDT MON JUN 6 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL ADAMS COUNTY UNTIL 1100 PM MDT... AT 1119 PM CDT/1019 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES SOUTHWEST OF LEMMON... MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYNES... HETTINGER... BUCYRUS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 7, 1:44 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 144 AM CDT TUE JUN 7 2011 NDZ012-070730- MCHENRY ND- 144 AM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN MCHENRY COUNTY UNTIL 230 AM CDT... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES EAST OF MINOT...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BANTRY... UPHAM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Special weather statement, Jun 7, 1:50 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 150 AM CDT TUE JUN 7 2011 NDZ013-070730- PIERCE ND- 150 AM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN PIERCE COUNTY UNTIL 230 AM CDT... AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES WEST OF LEEDS...OR 42 MILES SOUTHEAST OF BOTTINEAU...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUGBY... WOLFORD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 7, 2:22 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 222 AM CDT TUE JUN 7 2011 NDZ002>005-010>013-070815- BOTTINEAU ND-BURKE ND-MCHENRY ND-MOUNTRAIL ND-PIERCE ND-RENVILLE ND-ROLETTE ND-WARD ND- 222 AM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN WARD...ROLETTE... RENVILLE...NORTHERN PIERCE...NORTHERN MOUNTRAIL...NORTHERN MCHENRY... BURKE AND BOTTINEAU COUNTIES UNTIL 315 AM CDT... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POWERS LAKE EAST TO RUGBY...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH LOCALLY GUSTY WINDS AND DEADLY LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOTTINEAU... LANSFORD... KENMARE... WILLOW CITY... SHERWOOD... MOHALL... LIGNITE... PORTAL... UPHAM... WESTHOPE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS STILL LIKELY THROUGH THE EARLY MORNING HOURS. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:41 AM CDT | Wind Advisory | BIS | Burke, Divide, Dunn, McKenzie, Mercer, Mountrail and 2 more | 11 hr |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Stark | 61 min |
| Jun 7, 6:26 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 19 min |
| Jun 7, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.